Alert archive / Michigan / Wind Advisories in 2024
Wind Advisory 4, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Apr 16, 2024, 4:03 AM EDT for 15 counties in Michigan. It took effect at Apr 17, 2024, 12:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2024, 4:03 AM EDT (08:03 UTC)
- In effect from
- Apr 17, 2024, 12:00 AM EDT
- Expired
- Apr 17, 2024, 5:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI, Missaukee County, MI, Otsego County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 41 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS73 KAPX 160803 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 403 AM EDT Tue Apr 16 2024 MIZ086>088-095-096-161615- /O.NEW.KAPX.WI.Y.0004.240417T0600Z-240417T2100Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 403 AM EDT Tue Apr 16 2024 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Chippewa, Central Chippewa, Southeast Chippewa, Western Mackinac and Eastern Mackinac Counties. * WHEN...From 2 AM to 5 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ016-017-020>022-025>028-031>033-097>099-161615- /O.NEW.KAPX.WI.Y.0004.240417T0400Z-240417T1600Z/ Emmet-Cheboygan-Leelanau-Antrim-Otsego-Benzie-Grand Traverse- Kalkaska-Crawford-Manistee-Wexford-Missaukee- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Mancelona, Gaylord, Frankfort, Traverse City, Kalkaska, Grayling, Manistee, Cadillac, Lake City, Mackinac Island, St. James, and Charlevoix 403 AM EDT Tue Apr 16 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From midnight tonight to noon EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
922 WWUS73 KAPX 161849 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 249 PM EDT Tue Apr 16 2024 MIZ086>088-095-096-170300- /O.CON.KAPX.WI.Y.0004.240417T0600Z-240417T2100Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 249 PM EDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Chippewa, Central Chippewa, Southeast Chippewa, Western Mackinac and Eastern Mackinac Counties. * WHEN...From 2 AM to 5 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ016-017-020>022-025>028-031>033-097>099-170300- /O.CON.KAPX.WI.Y.0004.240417T0400Z-240417T1600Z/ Emmet-Cheboygan-Leelanau-Antrim-Otsego-Benzie-Grand Traverse- Kalkaska-Crawford-Manistee-Wexford-Missaukee- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Mancelona, Gaylord, Frankfort, Traverse City, Kalkaska, Grayling, Manistee, Cadillac, Lake City, Mackinac Island, St. James, and Charlevoix 249 PM EDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From midnight tonight to noon EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
454 WWUS73 KAPX 170152 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 952 PM EDT Tue Apr 16 2024 MIZ086>088-095-096-171000- /O.CON.KAPX.WI.Y.0004.240417T0600Z-240417T2100Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 952 PM EDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts over 40 mph. * WHERE...Western Chippewa, Central Chippewa, Southeast Chippewa, Western Mackinac and Eastern Mackinac Counties. * WHEN...From 2 AM to 5 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ016-017-020>022-025>028-031>033-097>099-171000- /O.CON.KAPX.WI.Y.0004.240417T0400Z-240417T1600Z/ Emmet-Cheboygan-Leelanau-Antrim-Otsego-Benzie-Grand Traverse- Kalkaska-Crawford-Manistee-Wexford-Missaukee- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Mancelona, Gaylord, Frankfort, Traverse City, Kalkaska, Grayling, Manistee, Cadillac, Lake City, Mackinac Island, St. James, and Charlevoix 952 PM EDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts over 40 mph. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From midnight tonight to noon EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
154 WWUS73 KAPX 170758 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 358 AM EDT Wed Apr 17 2024 MIZ016-017-020>022-025>028-031>033-098-099-170900- /O.CAN.KAPX.WI.Y.0004.000000T0000Z-240417T1600Z/ Emmet-Cheboygan-Leelanau-Antrim-Otsego-Benzie-Grand Traverse- Kalkaska-Crawford-Manistee-Wexford-Missaukee- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Mancelona, Gaylord, Frankfort, Traverse City, Kalkaska, Grayling, Manistee, Cadillac, Lake City, St. James, and Charlevoix 358 AM EDT Wed Apr 17 2024 ...WIND ADVISORY IS CANCELLED... Widespread winds reaching advisory criteria are no longer expected. Therefore, the advisory has been cancelled. East- southeast winds are still expected to gust to 30-45mph through this morning. $$ MIZ097-171600- /O.EXT.KAPX.WI.Y.0004.000000T0000Z-240417T2100Z/ Mackinac Island/Bois Blanc Island- Including the city of Mackinac Island 358 AM EDT Wed Apr 17 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...East winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Mackinac Island/Bois Blanc Island. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ086>088-095-096-171600- /O.CON.KAPX.WI.Y.0004.000000T0000Z-240417T2100Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 358 AM EDT Wed Apr 17 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...East winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Western Chippewa, Central Chippewa, Southeast Chippewa, Western Mackinac and Eastern Mackinac Counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:57 AM EDT, 6 minutes earlier. Its key messages:
- Elevated fire danger in place this afternoon.
- Rain, strong winds return tonight.
- Convective showers/embedded thunderstorms and gusty winds continue Wednesday.
Area forecast discussion, Apr 16, 3:57 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
357 AM EDT Tue Apr 16 2024
.KEY MESSAGES...
- Elevated fire danger in place this afternoon.
- Rain, strong winds return tonight.
- Convective showers/embedded thunderstorms and gusty winds
continue Wednesday.
&&
.SHORT TERM /THROUGH TONIGHT/...
Pattern Synopsis:
Strong troughing continues to eject over the Great Plains early this
morning and will quickly progress across the Midwest into tonight,
pushing amplified ridging over the Great Lakes and east of the
region by the end of the period. Forcing aloft provided by
aformentioned troughing will support an associated surface cyclone
that will begin to work across the central Great Plains this
afternoon and evening.
Forecast Details:
Elevated fire danger today: Sunny skies and mild temperatures are in
store for northern Michigan today, especially across areas around
and south of Grand Traverse Bay where highs look to climb into the
mid to upper 60s. East winds will become increasingly strong today
into tonight, gusting to 20-30 mph by mid afternoon/evening.
Efficient daytime mixing will lead to minimum relative humidity
values between 20-25% for most of interior northern Michigan this
afternoon. With these conditions combining with dry fuels from
recent lack of rainfall, elevated fire danger will be in place for
interior northern Michigan -- particularly for areas along and west
of I-75 -- this afternoon.
Rain, strong winds return tonight: Rain and associated cloud cover
will begin to move in from the southwest this evening and tonight as
the aforementioned system works closer to the Great Lakes. Best rain
chances for northern Michigan will come after midnight. While not
necessarily expected, a few rumbles of thunder cannot be ruled out
entirely overnight. Winds will also continue to pick up overnight,
gusting as high as 35-50 mph into Wednesday morning. Isolated power
outages may be possible.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Pattern Synopsis and Forecast:
Midlevel split flow pattern across North America with weak shortwave
ridging over the eastern half of the CONUS and closed low pressure
with associated troughing over the Rockies. Surface high pressure
and quiet weather over the Great Lakes region is quickly replaced by
a weak cyclone associated with the aformentioned closed low over the
Rockies at the start of the forecast period.
Showers and thunderstorms will persist mainly into Wednesday evening
as the toughing pattern begins to weaken and progress northward,
eventually drying things out across the CWA. A secondary midlevel
trough currently over the northern Pacific grows and settles over
Manitoba, leaving the Great Lakes region in troughing for the
rest of the long term period. Weather remains unimpactful this
weekend into early next week, but lingering bits of low level
moisture could bring showers from time to time accompanied by
temperatures cooler than normal for late April.
Primary Forecast Concerns/Key Messages:
Convective showers/embedded thunderstorms with gusty winds
expected this Wednesday: Main focus for the long term forecast
is the first half as surface low pressure pushes its way through
the region on Wednesday, while weakening. The warm sector is
set to remain south of the CWA, keeping most rainfall during the
afternoon and evening hours associated with the occluded front.
QPF will remain pretty uneven due to the convective nature of
showers. Latest convective guidance keeps a general quarter to
one inch for most areas by 12Z Thursday as the core of the low
is depicted to move through the straights. Wind gusts also
remain a concern this Wednesday ahead of the low passage with
veering winds in the teens gusting to gale force for areas near
the straits.
Chances of precipitation decrease as we head towards Friday and weak
midlevel troughing pattern takes over the region. Lingering showers
remain possible, but relatively unimpactful weather is expected
at this time. Drier conditions favored later this weekend
accompanied by cooler than normal temperatures, but too early to
tell if favorable wildfire chances for the end of April across
the CWA.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
VFR. Showers reach MBL Tue evening.
Relatively dry air remains in place into Tuesday, as high
pressure passes well to our north. Cloud cover increases
Tuesday, especially late. Showers will push in from the sw
Tuesday evening; MBL is likely to see rain late. Cigs will be
lowering, though still VFR.
An east breeze develops Tuesday, and increases late in the day.
LLWS Tue evening TVC/MBL.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from midnight tonight to noon EDT Wednesday for
MIZ016-017-020>022-025>028-031>033-097>099.
Wind Advisory from 2 AM to 5 PM EDT Wednesday for MIZ086>088-
095-096.
MARINE...Gale Warning from 11 PM this evening to 8 PM EDT Wednesday for
LHZ345>347.
Gale Warning from 2 AM to 11 AM EDT Wednesday for LHZ348-349.
Gale Warning from 11 PM this evening to 8 PM EDT Wednesday for
LMZ341-342.
Gale Warning from 11 PM this evening to 11 AM EDT Wednesday
for LMZ323-344>346.
Gale Warning from 2 AM to 8 PM EDT Wednesday for LSZ321-322.
&&
SHORT TERM...DJC
LONG TERM...SJC
AVIATION...JZHazardous weather outlook, Apr 15, 10:28 PM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1028 PM EDT Mon Apr 15 2024 MIZ016>018-020>036-041-042-086>088-095>099-170230- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1028 PM EDT Mon Apr 15 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions Tuesday afternoon with min humidities in the high 20s and breezy winds that will strengthen in the late afternoon and evening hours. A few thunderstorms will be possible Tuesday night into Wednesday, along with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-170230- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1028 PM EDT Mon Apr 15 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gale force wind gusts are possible Tuesday night into Wednesday night on most northern Michigan nearshore waters. See ongoing gale watches for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:25 PM EDT | Gale Watch | APX | 6 hr | |
| Apr 16, 4:00 AM EDT | Gale Warning | APX | 40 hr | |
| Apr 16, 10:18 AM EDT | Red Flag Warning | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 17 more | 10 hr |
Nearby
Wind Advisories in Michigan, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.